MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TAS; 6.5MM DIA, BONE SCREW, 30MM

TITAN SPINE, LLC ENDOSKELETON® TAS; 6.5MM DIA, BONE SCREW, 30MM
Catalog Number 2300-6530
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the subject device.The review revealed there were no anomalies or non-conformances generated during the manufacture of the subject device that would contribute to this complaint condition.Endoskeleton® tas bone screws are designed to be inserted at a natural angle (45°) through the implant and into the bone.As it was reported the bone screw was being installed at a difficult angle, it is plausible that the tas bone screw was not implanted at a natural angle and contributed to the failure of the bone screw.Neither the subject device nor applicable imaging films were returned to the manufacturer for evaluation; therefore, no further investigation could be performed and the cause of the event cannot be determined.Device not returned to manufacturer.
 
Event or Problem Description
Endoskeleton tas 6.5mm dia, bone screw, 30mm has broken during a l5-s1 alif procedure with screws.The surgeon was trying to get the screw through the implant at a very difficult angle when the bone screw broke.The surgeon was using a tas screwdriver that was included in the set to when attempting to install the bone screw.The broken bone screw was removed per the surgical technique and then discarded by the hospital.There were no adverse effect to the patient as a result of this bone screw failure.

Brand Name
ENDOSKELETON® TAS
Common Device Name
6.5MM DIA, BONE SCREW, 30MM
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5866928
Report Number3006340236-2016-00006
Device Sequence Number403688
Product Code OVD
UDI-Device IdentifierM682230065300
UDI-Public+M682230065300/$V13/16D20160101P
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111626
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number2300-6530
Device Lot NumberV13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2016
Initial Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1